New Hampshire, 2014

Flood in New Hampshire, April 5 to 6, 2014

April 5 to 6, 2014 · NWS GYX · 1 event in 1 county or zone

03 ft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Low pressure produced around a half inch of rain which was just enough to send the Suncook River at North Chichester (flood stage 7.0 ft), slightly above flood stage with a crest of 7.03 ft.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 5, 3:50 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 5, 3:50 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
450 PM EDT SAT APR 5 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT THROUGH SUNDAY
AND WILL HOLD OVER THE REGION ON MONDAY. LOW PRESSURE WILL
APPROACH FROM THE WEST MONDAY NIGHT AND LIFT INTO SOUTHERN CANADA
TUESDAY NIGHT. AN ASSOCIATED COLD FRONT WILL CROSS THE REGION
USHERING IN COLDER AIR LATE TUESDAY NIGHT. HIGH PRESSURE BRIEFLY
MOVES IN WEDNESDAY NIGHT AND THURSDAY MORNING BEFORE ANOTHER
ANOTHER COLD FRONT CROSSES THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPDATE...
HAVE UPDATED THE GRIDS EARLY THIS EVENING...MOSTLY FOR POPS.
SHOWERS CONTINUES TO CROSS PORTIONS OF OUR FORECAST AREA FROM
ABOUT NORTH CONWAY TO ROCKLAND AND POINTS NORTH. LATEST HRRR RUN
PICKING UP ON THIS PCPN AS IT MOVES OUT OF THE REGION LATER THIS EVENING.

PREV DISC...
5H TROUGH WILL BE SWINGING THROUGH THIS EVENING. WILL SEE
SOME SCATTERED SHOWERS AROUND THIS EVENING WITH A GREATER CHANCE
IN THE MOUNTAINS THROUGH TIL ABOUT MIDNIGHT. POPS DECREASE QUICKLY
AFTER THAT. EXPECT CLOUDS TO DISSIPATE THIS EVENING SOUTH OF THE
MOUNTAINS BUT MOUNTAINS SHOULD STAY MOSTLY CLOUDY TONIGHT. USED A
BLEND OF MET/MAV FOR TEMPS TONIGHT. SFC WINDS WILL BE GUSTY FOR A
TIME THIS EVENING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
NICE DAY SUNDAY WITH HIGHS IN THE 40S TO NEAR 50 SOUTH AND IN THE
30S TO NEAR 40 IN THE MOUNTAINS. SKIES REMAIN MOSTLY SUNNY SUNDAY
AND MOSTLY CLEAR SUNDAY NIGHT EXCEPT SOME INCREASING CLOUDS IN THE
MOUNTAINS AS CLOUDS STREAM IN FROM THE WEST DUE TO WAA ALOFT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A LARGE AREA OF HIGH PRESSURE CROSSES JUST SOUTH AND EAST OF NEW
ENGLAND MONDAY. THIS ALONG WITH WARM ONSHORE FLOW WILL HELP
CONTRIBUTE TO ANOTHER FAIRLY NICE DAY WITH PARTLY CLOUDY SKIES TO
START WITH AND TEMPERATURES A FEW DEGREES ABOVE NORMAL. AREAS
ACROSS THE NORTH CAN EXPECT UPPER 40S AND LOWER 50S...WHILE TO THE
SOUTH WE WILL SEE LOWER TO MID 50S. BY THE END OF THE DAY SKIES
WILL BE MOSTLY CLOUDY IN A WARM AIR ADVECTION REGIME ASSOCIATED
WITH AN APPROACHING WARM FRONT TO OUR SW. OUR SNOW PACK...WHICH
VARIES TO NOTHING NEAR PORTLAND TO STILL ~40 INCHES ACROSS THE FAR
NORTH....WILL CONTINUE TO RAPIDLY RECEDE.

OPEN WAVE ENERGY ALOFT SHIFTS TOWARDS NEW ENGLAND BY MIDDAY
SPREADING SHOWERS ACROSS NH AND MAINE BY LATE AFTERNOON. THIS
WILL RESULT IN RAIN FOR MOST LOCATIONS WITH A MIX OF SNOW AND
SLEET FOR THE MOUNTAINS FOR THE EARLY MORNING HOURS ON TUESDAY
BEFORE CHANGING TO ALL RAIN. SHOWERS WILL CONTINUE OVER THE
MOUNTAINS BEFORE TAPERING OFF LATE TUESDAY NIGHT.

DESPITE THE RAIN...TUESDAY SHOULD ALSO REACH THE 40S AND 50S AS WE
REMAIN IN THE WARM SECTOR OF THE STORM SYSTEM...WITH CONCORD AND
PORTSMOUTH EVEN MAKING A RUN FOR 60 DEGREES. WEDNESDAY WILL SEE A
BIGGER TEMPERATURE VARIATION AS COOLER AIR (30S AND 40S) WEDGE
NORTH OF THE HIGHER TERRAIN WHILE LOCATIONS IN THE COASTAL PLAIN
WARM TO THE UPPER 40S/LOWER 50S.

LIGHT SHOWER ACTIVITY CONTINUES THURSDAY AND FRIDAY...AS DOES THE
WARM WEATHER AS SW WINDS CONTINUE. THE NEXT PRECIPITATION MAKER
WILL AFFECT NEW ENGLAND FRIDAY AS A COLD FRONT CROSSES THE REGION.
PW VALUES ASSOCIATED WITH THIS SYSTEM ARE HIGH AND ABOVE THE 75TH
PERCENTILE. WILL NEED TO KEEP AN EYE AS THIS SYSTEM IS BETTER
RESOLVES IN THE COMING DAYS.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...BECOMING VFR AS CLOUDS LIFT THIS EVENING. WINDS WILL
REMAIN GUSTY THROUGH ABOUT 00Z. VFR SUNDAY AND SUNDAY NIGHT.

LONG TERM...VFR ON MONDAY. IFR/LIFR CEILINGS/VSBY DEVELOPING
MONDAY NIGHT AND PERSISTING THROUGH TUESDAY. VFR ON WEDNESDAY
EXCEPT FOR KHIE. ALL SITES VFR ON THURSDAY.

&&

.MARINE...
SHORT TERM...SCA ADVISORY FOR ALL WATERS THROUGH TONIGHT FOR WIND
GUSTS AROUND 30 KT. SMALL CRAFT CONDITIONS EVENTUALLY DIMINISH ON
THE OCEAN WATERS BY MIDDAY SUNDAY.

LONG TERM...GALES POSSIBLE LATE MONDAY NIGHT INTO TUESDAY AND AGAIN
ON WEDNESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR ANZ153.
     SMALL CRAFT ADVISORY UNTIL NOON EDT SUNDAY FOR ANZ150>152-154.

&&
Hazardous weather outlook, Apr 5, 1:41 PM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
241 PM EDT SAT APR 5 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-061845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
241 PM EDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-061845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
241 PM EDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Merrimack

When
April 5, 6:45 PM EST to April 6, 12:00 AM EST
Where
Merrimack County, 0.43 mi ESE of North Chichester to 0.85 mi E of North Chichester
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.248, -71.372

A moderate rainfall produced minor flooding on the Suncook River at North Chichester (flood stage 7.0 ft), which crested at 7.03 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2014Every state in 2014This day in weather historyWarnings in New Hampshire, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513283.